Ohio, 2023Damaging Winds in Ohio, June 3, 2023
June 3, 2023 · NWS ILN · 3 events in 2 counties and zones
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $71,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours in a warm and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 3, 2:49 PM EST, 8 minutes earlier.
Area forecast discussion, Jun 3, 2:49 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
349 PM EDT Sat Jun 3 2023
.SYNOPSIS...
Warm temperatures will continue through the weekend and into
early next week before cooler air works into the region. An
upper level disturbance dropping south will bringing scattered
showers and thunderstorms into this evening. A few showers
cannot be ruled out on Tuesday associated with a cold front.
Cooler air will filter into the Ohio Valley by midweek in the
wake of this front.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Strong mid and upper level ridge to remain centered to our west over
the central Conus into south central Canada with a low over New
England. Embedded shortwave to pivot south-southwest thru the
Ohio Valley this evening. Convection has been initiated with scattered
showers and thunderstorms observed over areas generally north of
I-70 in a region where ML CAPE values are approaching 1000 J/KG.
CAM solutions continue to pivot this scattered convective
activity southwest with a decrease in coverage by early evening.
Shear profile is weak but dry air entrainment supports the
potential for gusty winds in pulse type storms. This is shown
with forecast DCAPE values approaching 1000 J/KG.
Have adjusted pops up slightly but continue in the chance
category. Will mention gusty wind potential in all but the far
southwest thru early evening.
Expect convection to diminish this evening with skies becoming
mostly clear. Lows tonight to range from the mid 50s north to
the lower 60s south.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Northerly mid level flow with the region in between a large
ridge over the north central Conus and a low over New England.
Drier air will begin to settle into the area Sunday with only
few to scattered cumulus clouds. High temperatures to range from
the lower 80s north to the upper 80s south.
As drier air continues to settle into the region Sunday night lows
to range from the upper 40s far north to around 60 south of the
Ohio River.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Synoptically, an Omega Block will be in place at the start of the
period, with a deep, closed low off the coast of New England and
large ridge of high pressure over the northern Great Plains.
Highs on Monday and Tuesday still reach the low 80s while overnight
low temperatures drop to the mid to low 50s. As we head into the
work week, the large, upper level trough over northern Quebec
retrogrades a bit southwestward toward the Great Lakes region. The
surface feature associated with this will drag a cold front front
through the area... the timing on this has slowed slightly and have
included only a slight chance PoP in northern counties Tuesday
evening given that there is good run to run consensus that this will
be a mostly dry boundary.
After the cold front moves through the area, temperatures moderate a
bit more toward climatological norms, if not slightly below, on
Wednesday and Thursday; highs reach the mid to upper 70s with lows
in the 50s. The area remains under the convergence side of the
larger troughing pattern, with the ridge to the west. Guidance
depicts occasional, weak, shortwave wiggles moving through the
larger flow, suggesting a smattering of afternoon precip with these
disturbances, but confidence is so low that did not include in grids.
Looking near the end of the period, guidance begins to hint that we
may finally see some precipitation as the larger synoptic pattern
begins to break up.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Weak mid level shortwave drops southwest thru the area today.
This combined with marginal to low end moderate instability
will lead to the development of scattered showers/thunderstorms
initially across central Ohio. Expect this convection to
develop southwest as the shortwave pivots thru the area.
Coverage of storms will be scattered, so have limited mention to
VCTS at any TAF site. As we head into evening remaining showers
and thunderstorms over southwest Ohio will dissipate.
VFR conditions to continue overnight into Sunday with only few
to scattered cumulus clouds expected Sunday.
Northeast winds around 10kts will subside gradually this evening
with northeast winds up to 10 kts on Sunday.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...CA
AVIATION...AR
Hazardous weather outlook, Jun 3, 2:55 PM EST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
355 PM EDT Sat Jun 3 2023
INZ073>075-080-KYZ089>100-042000-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
355 PM EDT Sat Jun 3 2023
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky and Northern Kentucky.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
077>082-088-042000-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
355 PM EDT Sat Jun 3 2023
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.
.DAY ONE...This afternoon and tonight.
Scattered thunderstorms this afternoon into early evening will
have the potential to produce strong to isolated damaging winds.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Thunderstorm Wind, Auglaize
- When
- June 3, 2:57 PM EST to 2:59 PM EST
- Where
- Auglaize County, 1.36 mi S of Waynesfield
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.581, -83.978
A newly constructed pole barn was completely destroyed.
Thunderstorm Wind, Franklin
- When
- June 3, 5:18 PM EST to 5:20 PM EST
- Where
- Franklin County, 2.1 mi NW of Upper Arlington
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 40.050, -83.100
Thunderstorm Wind, Franklin
- When
- June 3, 5:22 PM EST to 5:24 PM EST
- Where
- Franklin County, 1.55 mi W of Upper Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 40.026, -83.099
Several trees were downed in the Hilliard area, including one that caused damage to a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Louisiana, June 3, 20231 death · 52 kt wind · 24 events
- Flood in Colorado, June 3, 20231 death · 1 event
- Lightning Strike in Louisiana, June 3, 2023$1.5 million · 1 event
- Flood and Hail in Texas, June 3 to 5, 2023$39,000 · 2 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2023$35,000 · 1.75 in hail · 18 events
- Flood and Hail in Florida, June 3, 2023$50,000 · 1.25 in hail · 10 events
- Hail and Damaging Winds in North Carolina, June 3, 2023$55,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Indiana, June 3, 2023$44,000 · 1 in hail · 7 events
- Damaging Winds in Texas, June 3 to 4, 2023$25,000 · 74 kt wind · 15 events
- Damaging Wind in Arkansas, June 3, 2023$30,000 · 60 kt wind · 1 event
- Flood and Hail in West Virginia, June 3, 2023$10,000 · 1 in hail · 18 events
- Hail and Damaging Winds in Texas, June 3, 2023$15,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1104760, 1092523, 1092524.